How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask drphophalia Your Own Question
drphophalia
drphophalia, Doctor (MD)
Category: Pharmacy
Satisfied Customers: 35798
Experience:  As a doctor have a knowledge of all the aspects of medicines like absorption, excretion, drug interactions, doses etc
5625079
Type Your Pharmacy Question Here...
drphophalia is online now
A new question is answered every 9 seconds

I had a severe reaction to the clindamycin my dentist

Customer Question

I had a severe reaction to the clindamycin my dentist prescribed: bad stomach cramps and diarrhea. He has now switched to clarithromycin. Is this likely to cause the same or similar symptoms?
JA: How long has this been bothering you? Are you experiencing any vomiting or nausea?
Customer: It lasted for a couple of weeks; it finally cleared up. I had no vomiting or nausea.
JA: Anything else in your medical history you think the doctor should know?
Customer: Medications I take / daily dose: Abilify/15 mg, Wellbutrin/200 mg, Prozac 60 mg, Immodium/1 tablet daily, Losartan-HCTZ/100-25 mg, Propranolol/160 mg, Seroquel/100 mg, Simvastatin/20 mg, Primidone/100 mg. Plus aspirin/81 mg, and multivitamin.
Submitted: 2 months ago.
Category: Pharmacy
Expert:  drphophalia replied 2 months ago.

Welcome to Just Answer.
Answers here are for education and information.
I will respond shortly with an answer, or further information request.

Expert:  drphophalia replied 2 months ago.

Any antibiotic can cause reaction or significant adverse effects. So Clarithromycin too may have some side effects. But usually it is far less likely to cause adverse reactions.

You may consider taking Probiotics which prevent stomach cramps and diarrhea when on antibiotics.

Probiotics are without prescription.

Please feel free for your follow up questions.I would be happy to assist you further, if you need any more information.Thanks for using Just Answer.
Expert:  drphophalia replied 2 months ago.

Was this information helpful to you? I would be glad to answer any further questions.

It is privilege assisting you.Please let me know if you have further queries or unanswered questions.Please consider a positive 5 star rating if this interaction has been satisfactory, as this is the only way we experts are credited and compensated for the time and work. You are not charged again for giving a rating.The rating button is on the left upper side of this thread.Thank you.Wishing you all the very best in life. http://ww2.justanswer.com/help/how-do-i-rate-answer-hl